Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 14, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 24, 2020, 3:17 AM EDT for Hancock County, Washington County, Maine. It took effect at Jul 24, 2020, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2020, 3:17 AM EDT (07:17 UTC)
- In effect from
- Jul 24, 2020, 8:00 AM EDT
- Expired
- Jul 24, 2020, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 981 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
566 WHUS41 KCAR 240717 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 317 AM EDT Fri Jul 24 2020 MEZ029-030-241530- /O.NEW.KCAR.BH.S.0014.200724T1200Z-200725T0000Z/ Coastal Hancock-Coastal Washington- 317 AM EDT Fri Jul 24 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the upper 70s to lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower to middle 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
2 follow-up statements
977 WHUS41 KCAR 241346 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 946 AM EDT Fri Jul 24 2020 MEZ029-030-250000- /O.CON.KCAR.BH.S.0014.000000T0000Z-200725T0000Z/ Coastal Hancock-Coastal Washington- 946 AM EDT Fri Jul 24 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...The warm air temperatures in the upper 70s to lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower to middle 50s. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
287 WHUS41 KCAR 250023 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 823 PM EDT Fri Jul 24 2020 MEZ029-030-250900- /O.EXP.KCAR.BH.S.0014.000000T0000Z-200725T0000Z/ /O.NEW.KCAR.BH.S.0015.200725T1200Z-200726T0000Z/ Coastal Hancock-Coastal Washington- 823 PM EDT Fri Jul 24 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT...The warm air temperatures in the upper 70s to lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently lower to middle 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT Saturday through Saturday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 24, 1:36 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 24, 1:36 AM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Caribou ME 136 AM EDT Fri Jul 24 2020 .SYNOPSIS... Weak low pressure will cross the region tonight. High pressure will build across the region Friday through Saturday. A cold front will slowly sink across the region Sunday through Monday then return in the form of a warm front Tuesday. && .NEAR TERM /THROUGH TODAY/... 135 am update... Showers continuing acrs nrn areas tonight in advance of s/wv just now mvg into nrn half of the state per latest wv imagery. Expect these wl continue for another 1-3 hours before sliding east and diminishing. Convection has dvlpd in the last hr in RRQ of jet mvg thru the region and in area of 500 J MLCAPE and 0-6km shear around 40kts. Hv updated fcst to include isold thunder for ern zones thru 07z bfr exiting into NB. Previous discussion blo... Friday will feature NW flow and a drier airmass. Some stratocumulus mainly in the north, but overall a quiet, dry day. Though less muggy than Thursday, it will be a bit warmer thanks to less clouds and a shift to light offshore flow. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... High pressure will remain across the region Friday night/Saturday, with a frontal boundary north of Maine. Expect mostly clear skies across the forecast area Friday night. Across northern areas, expect mostly sunny skies Saturday morning with a partly sunny afternoon. Could also have the slight chance of a shower across the Saint John Valley later Saturday afternoon. Mostly sunny skies are expected Downeast Saturday. The cold front to the north of Maine will begin to sink toward the Saint John Valley Saturday night. The pattern aloft is favorable to support overnight convection. A potential convective complex moving over the top of the upper ridge to the west could move southeast across the region Saturday night through early Sunday. Though the exact track is uncertain, the better chances appear to be across northern portions of the forecast area. This thunderstorm complex could affect northern portions of the region Sunday morning. The cold front should sink across northern Maine Sunday which will keep the chance of showers/thunderstorms across northern areas. Across Downeast areas Sunday, expect partly sunny skies along with a chance of mostly afternoon showers/thunderstorms. Temperatures will be at above normal levels Saturday. Near normal level temperatures are expected across northern areas Sunday, with above normal level temperatures Downeast. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Unsettled conditions are expected Sunday night through Thursday. The upper level pattern is similar Sunday night which could allow another overnight thunderstorm complex to move southeast across the region from Quebec province with the exact track again uncertain. The cold front should move south across the region Monday with a chance of showers/thunderstorms. Low pressure approaching from the west could draw the front back north in the form of a warm front Tuesday, with a cold front approaching late. Expect a chance of showers/thunderstorms Tuesday. The low should draw the cold front across the region Wednesday with another chance of showers/thunderstorms. An approaching upper trof could keep the risk of showers across the region Thursday. Near normal, to slightly above normal, level temperatures are expected Monday. Near normal level temperatures are expected Tuesday, with slightly below normal level temperatures Wednesday/Thursday. && .AVIATION /05Z FRIDAY THROUGH TUESDAY/... NEAR TERM: IFR at Downeast terminals thru around 09z this mrng. VLIFR at BGR looks to be predominant thru 08z bfr drier air begins to move in. BHB likely to vary btwn IFR and VFR thru this time. Further to the north expect VFR with an ocnl unrestricted shower passing over terminals early in forecast. SHORT TERM: Friday night through Saturday...VFR. Saturday night...Variable conditions with showers/thunderstorms across northern and central areas. Generally VFR Downeast. Sunday...Variable conditions with showers/thunderstorms across northern and central areas. Across Downeast areas, VFR early then variable conditions with a chance of showers/thunderstorms during the afternoon. Sunday night through Tuesday...Unsettled conditions with chances of showers and thunderstorms. Variable conditions with any showers or thunderstorms or any overnight fog. Otherwise, VFR. && .MARINE... NEAR TERM: Winds/seas will remain SCA levels through Friday. Areas of fog are expected tonight, along with scattered showers or an isolated thunderstorm through midnight. SHORT TERM: Winds/seas below small craft advisory levels Friday night through Sunday. Visibilities reduced at times in fog Friday night through Saturday night. A slight chance of an afternoon shower/thunderstorm Sunday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Farrar/Foisy Short Term...Norcross Long Term...Norcross Aviation...Farrar/Foisy/Norcross Marine...Farrar/Foisy/Norcross
Hazardous weather outlook, Jul 23, 10:21 PM EDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 1021 PM EDT Thu Jul 23 2020 MEZ001>006-010-011-015-031-250230- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Southern Piscataquis- 1021 PM EDT Thu Jul 23 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ016-017-029-030-032-250230- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Northern Washington- 1021 PM EDT Thu Jul 23 2020 This Hazardous Weather Outlook is for Coastal DownEast Maine, Far Eastern Maine and Interior DownEast Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-250230- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1021 PM EDT Thu Jul 23 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.